MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38516
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Pma/510(k) #p100022/s014.The zisv6-35-125-8-60-ptx device of lot number c1355860 involved in this complaint has not yet been returned for evaluation.With the information provided, a document based investigation was conducted.The customer was contacted to return the complaint device.The investigation will be updated once the device has been returned and evaluated.There is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.Possible causes for this occurrence could include device handling.From customer testimony, it is known that the physician repeatedly flushed, wired and handled the device, before hearing the audible crack.This could have caused or contributed to the thumbwheel malfunctioning.However, as the device has yet to be returned, and the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.There is no evidence to suggest that the customer did not follow the instructions for use.Prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1355860.It may be noted that the failure mode of "handle broken" has been provisionally assigned.The final failure mode will be confirmed following device return and evaluation.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The procedure was completed with another device.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The wire went through the initial end hole, but it would not come out the back end hole of the catheter of the zilver stent.The facility indicated they repeatedly flushed the system, tried to put the wire back in, but they heard a audible crack.Also, the thumbwheel assembly started to spin around the catheter system.At this point, the facility stopped trying to prep the device and that's when they opened up a new one to complete this procedure.The second / new zilver that was opened to complete the procedure was a longer length because that's all they had left on their shelf.The above occurred during the prepping process away from the patient.
 
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.(b)(4).Pma/510(k) #p100022/s014.This report was submitted conservatively based on limited information and assumption that the 'thumbwheel malfunctioned during deployment.' event was fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of 'thumbwheel malfunctions".However, the complaint device was evaluated on 14-dec-17 and no issues with the thumbwheel were noted in the laboratory.Stent was deployed once trigger was depressed, no issues.It was confirmed it was the flla that was spinning freely and root cause was user over torqued syringe.This failure mode recorded is not a reportable malfunction and as such this report is re-assessed and does not meet the reporting criteria of a malfunction.
 
Event or Problem Description
This report was submitted conservatively based on limited information and assumption that the 'thumbwheel malfunctioned during deployment.' event was fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of 'thumbwheel malfunctions".However, the complaint device was evaluated on 14-dec-17 and no issues with the thumbwheel were noted in the laboratory.Stent was deployed once trigger was depressed, no issues.It was confirmed it was the flla that was spinning freely and root cause was user over torqued syringe.This failure mode recorded is not a reportable malfunction and as such this report is re-assessed and does not meet the reporting criteria of a malfunction.Initial report details: the wire went through the initial end hole, but it would not come out the back end hole of the catheter of the zilver stent.The facility indicated they repeatedly flushed the system, tried to put the wire back in, but they heard a audible crack.Also, the thumbwheel assembly started to spin around the catheter system.At this point , the facility stopped trying to prep the device and that's when they opened up a new one to complete this procedure.The second / new zilver that was opened to complete the procedure was a longer length because that's all they had left on their shelf.The above occurred during the prepping process away from the patient.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7107744
Report Number3001845648-2017-00585
Device Sequence Number13474115
Product Code NIU
UDI-Device Identifier10827002385167
UDI-Public(01)10827002385167(17)180202(10)C1355860
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG38516
Device Catalogue NumberZISV6-35-125-8-60-PTX
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/15/2017
Event Location Hospital
Initial Date Received by Manufacturer 11/16/2017
Supplement Date Received by Manufacturer12/14/2017
Initial Report FDA Received Date12/12/2017
Supplement Report FDA Received Date01/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1